Jump to content

started taxotere


Don M

Recommended Posts

I started taxotere yesterday. About 20% of it ended up in my muscle tissue instead of my vein and I had to go home with a fat arm and put ice packs on it. The swelling is down quite a bit now. They said I still got enough benefit from the chemo.

Don M

Link to comment
Share on other sites

I hate that that happened to you. I hope the swelling is down now and it never happens again!!!!!! Keeping you in my prayers, friend. I hope this go round will be a big success.

Link to comment
Share on other sites

Don, I'm sorry that happened to you. Sure hope you have no more problems with it. As for the Taxotere, I hope it kicks some cancer butt. Paint your finger nails and toenails with nail hardener to prevent them from possibly coming out. Mike didn't have any problems with that , but I have read that others have. Many prayers going up with your name on them.

Hugs,

Sue

Link to comment
Share on other sites

Hi, Don.

Sorry about the "ouch," but taxotere is heavy-duty chemo and the odds of it working are much higher than some of these "sissy" chemos and targeted therapies that the rest of us are on.

I was supposed to do a trio of taxotere infusions in May a year ago, but unfortunately, right after the first infusion, I ended up in hospital with radiation pneumonits (the beginning of my prednisone nightmare) and my oncologist halted the taxotere due to my performance status having dropped into the basement. :(

On the other hand, he tells me now that if the Alimta doesn't work, he may try it again (in hopes that just one infusion wasn't enough to "immunize" me to the treatment), so I'll definitely be following your treatment closely (which I would be doing anyway, of course! :D)

Hang in there, Bro! We're all rooting for you!

Carole

Life is a Terminal Condition

Link to comment
Share on other sites

Thanks for your support everyone. This is the 3rd day after my infusion and I still feel pretty good.

Barb, I don't have a port. I told one of the chemo nurses that the infusion was stinging at the insertion site about halfway through the infusion. I thought at the time that the stinging just was an indication that the drip was too fast. The nurse said yes. I told her that i would rather put up with a little stinging than slow down the infusion. She said ok. Later, near the end of the infusion, I asked another chemo nurse if the stinging was an indication that it could be damaging a vein. she said that i should let them know right away if it stung because it is also an indication that it is going into the muscle tissue instead of the vein. i don't know why the first nurse did not mention that possibility.

A third chemo nurse was the one who did the insertion. He placed it at the edge of my hand where there tends to be more muscle movement instead of at the top, along the plane of my hand. it must have slipped out of the vein at least partially later.

I think I got most of the infusion in my vein though. I do have some constipation from it. and had some fatigue yesterday for a while. My wife thinks I should ask for discount on the first infusion. i don't think the chemo shop is like Wal-Mart though.

Don M

Link to comment
Share on other sites

Glad to hear you are still feeling pretty good Don. Nope, no wally world deals at the cancer clinic! Hang in there, you sound like such a trooper and have been through so much. Thanks for your long term support here as well. It has really helped us newbies! Take care

Sandra

Link to comment
Share on other sites

Hey Don, These nurses.....For some reason I just couldn't stand the idea of a port so they used the tops of my hands. I've never heard or seen them use side of hands.

Metamucil, Metamucil, Metamucil. :):):) I took two heaping tablespoons every night. The chemo softens up membranes and you can get fissures. Then the next thing you know you are scheduled for colonoscopy. So be sure to take your metamucil and lots of it.

Barb

Link to comment
Share on other sites

Don,

I am so sorry to hear of the problem with the infusion. I am glad everything is better.

I wanted to tell you that I also had 6 cycles of taxotere. It was a very sneaky chemo as far as side effects. It seemed I felt better than the previous chemo but I didn't realize how bad it knocked my blood counts for a loop. I had felt really bad for a few days but did not call. Be wary of any infections, fever or just feeling bad. I would not hesitate to call the doc if you notice something.

Just wanted to give you a heads up.

Hope this helps!!

Jamie

Link to comment
Share on other sites

  • 2 weeks later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...